MAUDE Adverse Event Report: PRO 6000 W/LARGE CRADLE; THERMOMETER, ELECTRONIC, CLINICAL

PRO 6000 W/LARGE CRADLE; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 06000-300
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the probe tip of their braun pro6000 overheated.There were no allegations of injury.The braun thermoscan® pro 6000 ear thermometer is indicated for the intermittent measurement of human body temperature.Hillrom/welch allyn¿s investigation of pro 6000 hot tip complaints confirmed that aggressive cleaning and decontamination practices can cause liquid ingress.Consequently, liquid ingress can adversely affect the temperature sensor causing the pro 6000 device to behave inconsistently and to overheat the speculum tip.It is believed that replication of the malfunction with the returned device from the customer at the manufacturing site has not been possible as any fluid that may have ingressed had likely evaporated, therefore not showing the hot tip malfunction.Based on hillrom¿s ability to replicate the malfunction of a hot tip on new devices that can potentially go above the built in risk mitigations of a safety cut off that could potentially cause a more serious injury we have deemed this complaint to be reportable.As a result of the health hazard evaluation, hillrom/welch allyn has decided to initiate a field action in the form of a customer notification letter.This notification letter is intended to: remind users of the correct cleaning procedures for the device and provide an updated cleaning guide, which summarizes the correct cleaning protocol reflecting the instructions in the ifu to minimize potential for liquid ingress.Inform users of the potential safety risk of inappropriate cleaning practices.Inform users of what visual signals to look for when using the device to minimize the potential exposure to overheating probe tips.
 
Event or Problem Description
The customer reported that the probe tip of their braun pro6000 overheated.There were no allegations of injury.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
PRO 6000 W/LARGE CRADLE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
MDR Report Key12302196
Report Number1316463-2021-00031
Device Sequence Number3839115
Product Code FLL
UDI-Device Identifier00732094309027
UDI-Public732094309027
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number06000-300
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1